Hypersensitivity Reaction Caused by Oral Methylprednisolone in Patients with Nonsteroidal Anti-Inflammatory Drug-Exacerbated Respiratory Diseases

Kadriye Terzioğlu
Raziye Tülümen Öztürk
Eda Durmuş
Dane Ediger

Abstract

Hypersensitivity reactions caused by corticosteroids are rarely seen, despite their widespread use. Sensitization with corticosteroids can occur through many routes such as nasal, aerosol, parenteral, oral and topical. Delayed allergic reactions to topically applied glucocorticoids are frequently observed but type 1 (immediate) allergic reactions to systemic glucocorticoids are very rare. When case-based publications were examined, it was noticed that corticosteroid-associated IgE-mediated type 1 hypersensitivity reactions were more common in patients with nonsteroidal antiinflammatory drug-exacerbated respiratory diseases (NERD). We present a 32-year-old patient with nonsteroidal anti-inflammatory drug-exacerbated airway disease and a hypersensitivity reaction due to methylprednisolone.

Keywords

Methylprednisolone, hypersensitivity, drug allergy, corticosteroid, Samter triad
Tüm hakları saklıdır. © 2016 AAI